# SDR 0001949763

- Difficulty date: June 4, 2000
- Submitted: June 6, 2000
- Operation: Air carrier
- Aircraft: N763NW
- Make and model: Doug DC-9-41
- Aircraft serial: 47396
- Aircraft time: 68,738 hours, 60,868 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

CLIMBING OUT OF BNA, CREW HAD FORWARD CARGO SMOKE INDICATION.  FOLLOWED COM PROCEDURE, DISCHARGED FIRE BOTTLE, BUT WAS UNABLE TO EXTINGUISH WARNING LIGHT.  FLIGHT RETURNED TO BNA AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE FIRE BOTTLE AND PERFORMED A SYSTEM SELF-TEST ON THE CARGO SMOKE DETECTION/FIRE SUPPRESSION SYSTEM.  OPERAITONAL CHECK OK.  AIRCRAFT RETURNED TO SERVICE.
